Pennsylvania, 2003Flood in Pennsylvania, June 12 to 13, 2003
June 12 to 13, 2003 · NWS CLE · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 12, 2:30 PM EST, 6 hours 30 minutes earlier.
Area forecast discussion, Jun 12, 2:30 PM EST, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
330 PM EDT THU JUN 12 2003
WATER VAPOR IMAGERY SHOWS DRY SLOT ALOFT PROGRESSING ACROSS SRN OH
ATTM WITH DEEPER MSTR PERSISTING TO THE N ACR THE CWA. LI HAVE
DROPPED TO THE -3 TO -5 RANGE THIS AFTN AS CAPES HAVE INCR TO NR
1300 J/KG. CONVECTION HAS REDEVELPED ACR CNTRL OH THIS AFTN AND WILL
PERSIST INTO THE EVE ACR THE ERN HALF OF THE CWA. POTENTIAL FOR
HEAVY RAIN EXIST E OF A LINE FM CLE TO CAK. CURRENT FFG FOR THE
EASTERN COUNTIES RANGES FROM 2.25 TO 1.46 IN THREE HOURS. EXP
PERHAPS AN INCH TO 1.5 INCH OF RAINFALL IN A FEW LOCATIONS TNGT IN
THE CAK TO GKJ AREA TONIGHT. THIS REGION WL NEED TO MONITORED THIS
EVE FOR A WATCH.
THE WELL DEFINED UPPER LOW WL MOVE EAST OF THE REGION FRI MORNING.
MODELS ARE FAIRLY CONSISTENT WITH THIS FEATURE. ANOTHER WEAKER SHORT
WAVE WILL APPROACH THE REGION FROM THE SOUTHWEST ON FRI AFTN. WL
CONTINUE THE CHC OF RW/TSTM.
.CLE...
OH...NONE.
PA...NONE.
REL
Hazardous weather outlook, Jun 12, 4:01 AM EST, 16 hours 59 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-121100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
501 AM EDT THU JUN 12 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO
AND A PORTION OF NORTHWESTERN PENNSYLVANIA.
.DAY ONE...TODAY
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER NORTHEAST OHIO
AWAY FROM THE LAKE AND CRAWFORD COUNTY PENNSYLVANIA. THIS AREA
INLUDES YOUNGSTOWN...CANTON...AKRON...AND MEADVILLE.
LOW PRESSURE WILL MOVE NORTHEAST AND CROSS EXTREME NORTHERN OHIO
TODAY. A STATIONARY FRONT WILL BE OVER NORTHERN OHIO ALLOWING WARM
AND UNSTABLE AIR TO MOVE INTO INLAND NORTHEAST OHIO AND CRAWFORD
COUNTY OF PENNSYLVANIA.
THE STATIONARY FRONT WILL BECOME A COLD FRONT AND WILL CAUSE
THUNDERSTORMS TO INCREASE IN INTENSITY THIS AFTERNOON AS IT MOVES
INTO THE UNSTABLE AIR MASS.
THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE STRAIGHT LINE
DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.
LOMBARDY
Flood, Crawford
- When
- June 12, 9:00 PM EST to June 13, 2:00 AM EST
- Where
- Crawford forecast zone
- Property damage
- $500,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.685, -80.106 (the zone’s center; the record gives no point)
Thunderstorms dumped two to four inches of rain on portions of Crawford County during the evening of the 12th. This rain combined with ground already saturated from rain the previous day led to widespread lowland and street flooding. The flooding was most severe in the western and northwestern portions of the county, especially in the Linesville and Conneautville areas. Many roads, including U.S. Route 6 and State Route 18, had to be closed in these areas as a result of flooding. The flood waters were up to four feet deep in some areas. Many homes and cars were damaged.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Wind in District of Columbia, June 12, 20034 injured · $600,000 · 66 kt wind · 2 events
- Flooding and Damaging Wind in Ohio, June 12 to 13, 2003$950,000 · 50 kt wind · 4 events
- Flood and Damaging Wind in Pennsylvania, June 12 to 13, 2003$515,000 · 50 kt wind · 4 events
- Tornado and Hail in Texas, June 12, 2003$59,000 · F0 · 13 events
- Damaging Winds in Kansas, June 12, 2003$80,000 · 60 kt wind · 2 events
- Hail and Damaging Wind in Florida, June 12, 2003$50,000 · 70 kt wind · 6 events
- Hail and Damaging Winds in Georgia, June 12, 2003$39,000 · 50 kt wind · 11 events
- Damaging Wind in Louisiana, June 12, 2003$50,000 · 50 kt wind · 1 event
- Damaging Wind in Florida, June 12, 2003$50,000 · 65 kt wind · 1 event
- Flash Flooding and Damaging Winds in Virginia, June 12, 2003$24,000 · 50 kt wind · 15 events
- Hail in Nebraska, June 12, 2003$34,000 · 1.75 in hail · 6 events
- Damaging Winds in Mississippi, June 12, 2003$37,000 · 55 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365995.